Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 15, NWS Tampa Bay, FL

May 8, 20179 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 8, 2017, 3:31 AM EDT for 9 counties in Florida. It took effect at May 8, 2017, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2017, 3:31 AM EDT (07:31 UTC)
In effect from
May 8, 2017, 1:00 PM EDT
Expired
May 8, 2017, 8:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, Hernando County, FL, Highlands County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2017-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2017-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

798 
WWUS82 KTBW 080731
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
331 AM EDT Mon May 8 2017

...RED FLAG WARNINGS HAVE BEEN ISSUED FOR LOW RH VALUES 
AND HIGH ERC VALUES THIS AFTERNOON... 

.Dry air will continue across the Florida peninsula this afternoon
with relative humidity values dropping below 35 percent in the
afternoon. This combined with high ERC values lead to Red Flag
conditions across the warned area. 

FLZ043-052-057-239-242-248-090000-
/O.NEW.KTBW.FW.W.0015.170508T1700Z-170509T0000Z/
Sumter-Polk-Highlands-Inland Levy-Inland Citrus-Inland Hernando-
331 AM EDT Mon May 8 2017

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC 
VALUES... 

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 1 PM this
afternoon to 8 PM EDT this evening. 

* AFFECTED AREA...Sumter...Polk...Highlands...Inland Levy... 
  Inland Citrus...Inland Hernando. 

* HUMIDITY...25 to 35 percent

* ERC...37 to 42

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
919 
WWUS82 KTBW 081203
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
803 AM EDT Mon May 8 2017

...RED FLAG WARNINGS HAVE BEEN ISSUED FOR LOW RH VALUES AND HIGH
ERC VALUES THIS AFTERNOON...

.Dry air will continue across the Florida peninsula this
afternoon with relative humidity values dropping below 35 percent
in the afternoon. This combined with high ERC values will lead to
Red Flag conditions across the warned area.

FLZ255-262-265-090000-
/O.EXA.KTBW.FW.W.0015.170508T1700Z-170509T0000Z/
Inland Manatee-Inland Charlotte-Inland Lee-
803 AM EDT Mon May 8 2017

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC 
VALUES... 

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 1 PM this
afternoon to 8 PM EDT this evening. 

* AFFECTED AREA...Inland Manatee...Inland Charlotte...Inland 
  Lee. 

* HUMIDITY...25 to 35 percent

* ERC...37 to 46

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ043-052-057-239-242-248-090000-
/O.CON.KTBW.FW.W.0015.170508T1700Z-170509T0000Z/
Sumter-Polk-Highlands-Inland Levy-Inland Citrus-Inland Hernando-
803 AM EDT Mon May 8 2017

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC 
VALUES... 

* AFFECTED AREA...Sumter...Polk...Highlands...Inland Levy... 
  Inland Citrus...Inland Hernando. 

* HUMIDITY...25 to 35 percent

* ERC...37 to 42

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
018 
WWUS82 KTBW 090016
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
816 PM EDT Mon May 8 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT TUESDAY FOR 
LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES...

.A VERY DRY AIRMASS PERSISTS OVER THE AREA AND WILL ALLOW FOR
SEVERAL HOURS OF CRITICAL HUMIDITY VALUES ACROSS THE WARNED AREA.

FLZ043-052-057-239-242-248-255-262-265-100000-
/O.EXP.KTBW.FW.W.0015.000000T0000Z-170509T0000Z/
/O.NEW.KTBW.FW.W.0016.170509T1600Z-170510T0000Z/
Sumter-Polk-Highlands-Inland Levy-Inland Citrus-Inland Hernando-
Inland Manatee-Inland Charlotte-Inland Lee-
816 PM EDT Mon May 8 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT TUESDAY FOR
LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES... 
...RED FLAG WARNING HAS EXPIRED FOR LONG DURATIONS OF LOW 
HUMIDITY AND HIGH ERC VALUES FOR MONDAY...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon to 8 PM
EDT Tuesday. 

* AFFECTED AREA...Sumter...Polk...Highlands...Inland Levy...
  Inland Citrus...Inland Hernando...Inland Manatee...Inland
  Charlotte...and Inland Lee.  

* HUMIDITY...23 to 34 percent

* ERC...37 to 47

* IMPACTS...Any fires that develop will likely spread rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 8, 3:29 AM EDT, 2 minutes earlier.

Area forecast discussion, May 8, 3:29 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
329 AM EDT Mon May 8 2017

.SHORT TERM...
High pressure will remain in full control of the weather
once again across west-central and SW Florida. H5 heights
continue to rise as mid-level ridge builds over the state.
Monday will be even warmer than Sunday as temps look like
they will reach the 90 degree mark across the interior with
upper 80s elsewhere...mid 80s right along the coast with
predominant onshore flow. Same story on Tuesday with mainly
clear skies although more widespread 90+ degree temps seem
likely.

Similar to previous days, the airmass will remain very dry
the next few days causing fire weather concerns across the
area. See the fire weather section below for more details.

.LONG TERM...
The 500 mb omega block is forecast to slowly break down
through the week. The closed low centered near southern
San Diego will slowly fill then move across the lower
Mississippi Valley as an open wave. This wave moves off the
Carolina's Saturday with vorticity trailing across central
Florida Saturday night. Models/WPC have weak cool front into
north Florida Saturday morning then exiting south Florida
Sunday morning. Will time small chances of showers and
thunderstorms accordingly.

A weak ridge of high pressure remains over the area through
Thursday with an active sea breeze each afternoon. No rain
is expected due to dry airmass and temperature inversion
aloft. Westerly flow develops Friday as the surface high
pressure ridge axis moves south ahead of the next system.
High temperatures will be a few degrees above normal Tuesday
onward and muggy conditions return for Friday and Saturday
then just a bit less humid on Sunday behind the front.

&&

.AVIATION...
VFR conditions with mainly clear skies expected. NW winds
expected through much of the period. Winds will increase a
bit near the coast in the afternoon but should stay in the
10-15 kt range.

&&

.MARINE...
High pressure over the area will keep winds and seas below
any headline criteria for the next several days. Winds will
increase a bit during the afternoon along the coast.

&&

.FIRE WEATHER...
Several hours of critical relative humidity values in the
25-35 percent range are expected across much of the region
away from the coast for the next few afternoons. With high
ERC values Red Flag conditions likely for some locations
with higher ERC values.

&&

.Preliminary Point Temps/PoPs...
TPA  86  67  88  69 /   0   0   0   0
FMY  88  66  89  68 /   0   0   0   0
GIF  89  63  91  64 /   0   0   0   0
SRQ  83  65  85  68 /   0   0   0   0
BKV  88  56  90  59 /   0   0   0   0
SPG  85  70  88  72 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from 1 PM this afternoon to 8 PM EDT this
     evening for Highlands-Inland Citrus-Inland Hernando-
     Inland Levy-Polk-Sumter.

Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...11/McKaughan
MID TERM/LONG TERM/DECISION SUPPORT...72/Noah
Hazardous weather outlook, May 8, 2:11 AM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
211 AM EDT Mon May 8 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-082000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
211 AM EDT Mon May 8 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...FIRE WEATHER IMPACT...
Critical fire weather conditions with a combination low relative
humidity and dry fuels values will contribute to extreme fire
behavior this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

...FIRE WEATHER IMPACT...
Critical fire weather conditions may occur through Friday due to
low afternoon humidity and dry fuel moisture.

...MARINE IMPACTS...
Winds will pick up to 15 to 20 mph Saturday offshore of Tarpon
Springs to Suwannee River. Small craft should keep an eye on the
forecast if boating Saturday.

...THUNDERSTORM IMPACT...
Isolated to scattered showers and thunderstorms are possible
Saturday and Saturday night as a weak cool front moves south over
the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Noah

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:49 AM EDTSpecial Weather StatementTBWPasco3 hr
May 8, 8:51 AM EDTSpecial Weather StatementTBWPasco3 hr

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.